IDEAS home Printed from https://ideas.repec.org/a/pio/envira/v21y1989i11p1541-1546.html
   My bibliography  Save this article

Maximum-entropy representations in convex polytopes: applications to spatial interaction

Author

Listed:
  • P B Slater

Abstract

Of all representations of a given point situated in a convex polytope, as a convex combination of extreme points, there exists one for which the probability or weighting distribution has maximum entropy. The determination of this multiplicative or exponential distribution can be accomplished by inverting a certain bijection -- developed by Rothaus and by Bregman -- of convex polytopes into themselves. An iterative algorithm is available for this procedure. The doubly stochastic matrix with a given set of transversals (generalized diagonal products) can be found by means of this method. Applications are discussed of the Rothaus - Bregman map to a proof of Birkhoff's theorem and to the calculation of trajectories of points leading to stationary or equilibrium values of the generalized permanent, in particular in spatial interaction modeling.

Suggested Citation

  • P B Slater, 1989. "Maximum-entropy representations in convex polytopes: applications to spatial interaction," Environment and Planning A, Pion Ltd, London, vol. 21(11), pages 1541-1546, November.
  • Handle: RePEc:pio:envira:v:21:y:1989:i:11:p:1541-1546
    as

    Download full text from publisher

    File URL: http://www.envplan.com/abstract.cgi?id=a211541
    File Function: abstract
    Download Restriction: Fulltext access restricted to subscribers, see http://www.envplan.co.uk/A.html for details

    File URL: http://www.envplan.com/epa/fulltext/a21/a211541.pdf
    File Function: main text
    Download Restriction: Fulltext access restricted to subscribers, see http://www.envplan.co.uk/A.html for details

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Slater, Paul B., 1992. "Minimum relative entropies of low-dimensional spin systems," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 182(1), pages 145-154.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:pio:envira:v:21:y:1989:i:11:p:1541-1546. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Neil Hammond). General contact details of provider: http://www.pion.co.uk .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.